Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Have hoarseness, tightness and heaviness in chest. Using alvesco inhaler. Could it be asthma or acid reflux?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
I have hoarseness and tightness and heaviness in my chest! I have been using alvesco inhaler.seems to help.feel like my lining is inflamed. I feel tightness,buti' m not wheezing. It is a strain to talk.I go to an allergist .he took my lung capacity and it is normal wondering if I have asthma.?it feels like my bronchial passage is inflamed. I know. I have post nasal dip . Am on ayre and nasonex. This is driving me crazy. It's been going on 1 yr. Just started seeingbthe allerist .your thoughts? Thank you.Could it b acid reflux. Could this be a by product of a high esonophilla count?
Posted Thu, 26 Jul 2012 in Asthma and Allergy
Answered by Dr. Sudhir 2 hours later

Thanks for the query.

Based on the details provided, I think possibility of lung parenchymal / Interstitial Lung Disease (ILD) needs to be ruled out. These are group of disease, where lung tissue is involved and airways might be normal. These commonly present with prolong symptoms and lung changes might not be obvious on chest x-ray.

Ideally this should be investigated with High Resonance Computed Tomography (HRCT) of lung.

Acid reflux can cause aspiration pneumonia, but in that case you would have additional symptoms of infection.

Raised eosinophic count can be association rather than actual cause.

I think you should discuss about possibility of ILD with your doctor and get a HRCT of lung done. We can plan the next steps of managed based on the HRCT results.

Hope I have answered your queries. Should you have more queries, feel free to post them to me. I will be glad to help you further.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor